Hail, Litchfield
- When
- June 9, 8:35 AM EST to 8:37 AM EST
- Where
- Litchfield County, Canaan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.030, -73.330
Quarter size hail was reported during a thunderstorm in Canaan.
A significant severe weather event occurred across east central New York and adjacent western New England, including Litchfield County on Thursday June 9th. A very warm and humid air mass was in place across the region on the morning of June 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A significant severe weather event occurred across east central New York and adjacent western New England, including Litchfield County on Thursday June 9th. A very warm and humid air mass was in place across the region on the morning of June 9th. A cold front was positioned well to the north and west of the region, toward the Upper Great Lakes. However, a well-defined pre-frontal trough marched across Litchfield County late in the afternoon. This pre-frontal trough showed up well in observational data, with an abrupt wind shift to the northwest and a sharp drop in dew points. The pre-frontal trough triggered convection, first as a series of discrete storms developing into a broken line, which eventually evolved into an organized line of severe storms known as a severe quasi-linear-convective-system, QLCS. Initially when the storms were discrete, hail was the main threat. Once the QLCS developed, damaging winds were the main threat. The severe storms resulted in numerous power outages with the large hail denting vehicles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 9, 5:35 AM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 635 AM EDT THU JUN 9 2011 .SYNOPSIS... A COLD FRONT WILL SAG SLOWLY SOUTH ACROSS OUR REGION TODAY. IT WILL STALL EAST-WEST ALONG THE I-80 CORRIDOR FROM NEW JERSEY TO THE MIDWEST. ITS PASSAGE WILL BRING ANOTHER ACTIVE THUNDERSTORM DAY TODAY AND END TO OUR STEAMY EPISODE OF GULF COAST LIKE SUMMER WEATHER. THE FRONTAL BOUNDARY WILL RETURN SLOWLY NORTHEAST AS A WARM FRONT FOR THE WEEKEND AS A STORM MOVES UP THE SAINT LAWRENCE VALLEY...RESULTING IN UNSETTLED WEATHER FOR THE WEEKEND. CANADIAN HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES REGION MIDDAY SUNDAY INTO THE NEW WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 6 AM...SEEMS FAVORABLE UPSLOPE AND A DIFFUSE SURFACE TROUGH ACROSS WASHINGTON COUNTY HAS RESULTED IN REDEVELOPING CONVECTION ACROSS SOUTHERN VT. WHILE SEVERE POTENTIAL THIS EARLY MORNING IS LIMITED...WE WILL FOCUS ON THE FLOOD POTENTIAL DUE TO TRAINING ECHOES. FLS WAS ISSUED AND WE WILL CONTINUE TO MONITOR TRENDS ALONG WITH FFMP. OTHERWISE...UPSTREAM OUTFLOW DOMINATED FROM WEAKENING CONVECTION WILL APPROACH AS THIS SHOULD BECOME OUR PREFRONTAL FOCI LATER TODAY. 06Z NAM STILL SUGGESTS SBCAPES CLIMB IN EXCESS OF 3000 J/KG WITH A BIT MORE PRONOUNCED CAPE DENSITY. WITH SOME CLEARING NOTED UPSTREAM...SEEMS LOGICAL FOR AMPLE SURFACE HEATING. MAIN FORECAST UPDATE WAS TO INCREASE POPS FOR EASTERN WASHINGTON AND SOUTHERN VERMONT WITH MINOR TWEAKS TO THE REMINDER OF THE AREA FORECAST. PREV DISC... ...ANOTHER ACTIVE WEATHER DAY FOR THE REGION... IMPRESSIVE OUTBREAK OF SEVERE WEATHER WEDNESDAY AFTERNOON AND EVENING ACROSS THE REGION WITH HUGE CAPES /AND DENSITY/ ALONG WITH THAT PREVIOUSLY DISCUSSED 1.5PVU ANOMALY WHICH OCCURRED A LITTLE FASTER. PLEASE SEE THE SUMMARY LOCAL STORM REPORT /LSR/ FOR FURTHER DETAILS. THE IMMEDIATE CONCERN IS THE GROWING ACCAS ACROSS THE WESTERN PORTIONS OF THE CWA WHERE SEVERAL EXPERIMENTAL MESOSCALE MODELS HINT AT ANOTHER RAPIDLY DEVELOPING CONVECTION INTO THE HEART OF THE CWFA TOWARD SUNRISE. IN ADDITION...AT THE TIME OF WRITING THIS...MID LEVEL ECHOES WERE SLIGHTLY INCREASING PER THE LATEST 88D SCANS SO WE WILL MONITOR THE SITUATION CLOSELY. LATEST HOURLY MESOSCALE WINDOW FROM SPC REVEALS MUCAPES ARE STILL BETWEEN 1000-3000 J/KG THIS EARLY MORNING WITH MID LEVEL LAPSE RATES BETWEEN 7-7.5 C/KM. ONCE WE COMMENCE WITH SUNSHINE...INSTABILITY PARAMETERS ONLY INCREASE WITH FORECAST SBCAPES CLIMBING ONCE AGAIN AT AND ABOVE 3000 J/KG. HOWEVER...THE DIFFERENCE FROM THIS TIME YESTERDAY IS THE CAPE DENSITY IS LESS BUT EFFECTIVE BULK SHEAR IS ABOUT THE SAME. FORECAST HODOGRAPHS REVEAL A MORE LINEAR NATURE THAT SEEMS TO SUGGEST MULTICELLULAR BOWING SEGMENTS. THE STORMS SHOULD DEVELOP LATE THIS MORNING ALONG A PRE-FRONTAL TROUGH WITH THE MAIN COLD FRONT LAGGING A BIT BEHIND WHICH SHOULD MIGRATE THROUGH THE REGION THIS EVENING PER THE TIMING SUGGESTED BY THE NAM/GFS/ECMWF. DAMAGING WIND GUSTS AND HAIL ARE THE MAIN THREAT FOR SEVERE WEATHER ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. CONVECTION SHOULD BEGIN TO DIMINISH FROM NORTH TO SOUTH AS THE COLD FROPA OCCURS. SOME RESIDUAL LOW LEVEL MOISTURE REMAINS WITH THE MID AND UPPER LEVEL DRYING TAKING PLACE OVERNIGHT. SO WE WILL TAYLOR THOSE POPS FROM NORTH TO SOUTH WITH MOST LOCATIONS EXPECTED TO BE AT OR BELOW SLIGHT CHANCE PROBABILITIES AFTER MIDNIGHT. TEMPERATURES ONCE AGAIN WILL BE WARM AND HUMID WITH 85-90 FOR MANY LOCATIONS WITH LOWER 90S FOR THE MID HUDSON VALLEY AND PORTIONS OF NW CT. DEWPOINTS ONCE AGAIN ARE EXPECTED TO BE BETWEEN 65-70F AHEAD OF THE FROPA. FOR TONIGHT...WITH THE PASSAGE OF THE FROPA...THOSE DEWPOINTS DROP BACK TO AROUND 60-65F WITH NORTHERLY WINDS. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... FOR THE MOST PART GFS/GEM/NAM ARE IN AGREEMENT NOW DURING THIS PERIOD...AND HAVE BEEN FAIRLY CONSISTENT SINCE TUESDAY IN HOW THIS SITUATION UNFOLDS. SFC CDFNT HAS BARELY CLEARED THE REGION BEFORE IT STALLS OUT ALONG I-80 CORRIDOR...ROUGHLY NJ TO CHICAGO FRI. 500HPA FLOW HAS ALREADY BCM ZONAL BY FRI EVENING. MEANWHILE SFC HIGH BUILDS ACROSS SOUTH CANADA (ONT/QB) RIDGING BRIEFLY INTO NEW ENG FRI. WILL RESULT IN SHORT LIVED CLEARING N TIER OF FCA..AND PC CONDS SOUTH FOR FRIDAY. FRIDAY NIGHT SFC FRONT BGNS LIFTING NE IN RESPONSE TO 500HPA TROF DEEPENING IN THE WESTERN GRTLKS AND RIDGE WEAKLY BUILDS INTO RGN. RESULTING OVERRUNNING AND MARINE LAYER INFLOW CAUSES CLOUDS TO OVERSPREAD RGN BY SAT MORNING. ISENTROPIC LIFT INCRG PCPN THREAT TO REGION SATURDAY INTO SUNDAY. ONE NEW TREND OVER PAST FEW RUNS IS FASTER MOVEMENT OF THESE SYSTEMS SUCH THAT BY SUNDAY MORNING WMFNT HAS CLEARED RGN...AND FCA ENTERS MODIFIED WARM SECTOR/DRY SLOT AS WMFNT LIFTS NE THROUGH RGN...AS SFC LOW MOVES NE UP ST. LAWRENCE VLY. THIS LOW DOES DRAG A CDFNT ACROSS THE RGN LATE SUNDAY...BUT MODEL RESPONSE IS MAINLY SCT -SHRA. SUNDAY LIKELY A PS DAY WITH CHC -SHRA. SUNDAY NIGHT 500HPA TROF CLEARS RGN AS LARGE SFC HIGH BUILDS SOUTH INTO GRTLKS. MAY RESULT IN AN ISOLD -SHRA BUT GEN PC NIGHT. MAX TEMPS FRI WILL STILL BE 5 OR SO DEGREES ABOVE NORMAL...BUT BY WEEKEND TEMPS WILL BE NR NORMAL TO 5 DEGREES BLO. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... ECMWF AND GFS HAVE A 500HPA TROF DROPPING SE THROUGH RGN MONDAY...WHICH CUTS OFF OFFSHORE BY WEDNESDAY...WHILE RIDGING OCCURS IN ITS WAKE. THE GFS HAS THIS CUTTING OFF PROCESS FURTHER N IN THE MARITIMES AND THE 500HPA RIDGE TO THE WEST AND CONSIDERABLY WEAKER THAN THE ECMWF. THE ECMWF CUTS IT OFF WELL OFF MID ATLC COAST. MEANWHILE SFC HIGH SETTLES OVR RGN FM ONTARIO THROUGH THE PERIOD. WHILE THE DETAILS VARY SOME...ITS A PS/PC PERIOD FOR FCA WITH CHC POPS MONDAY MOSTLY. TEMPS WILL BE NR TO SLIGHTLY BLO NORMALS. WILL POPULATE WITH GMOS. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... VARIETY OF CLOUD LEVELS THIS MORNING WITH KGFL CLOSE TO THE UPSLOPE CONDITIONS WHILE KPOU IS MOCLR. WITH DAYTIME HEATING...ALONG WITH THE APPROACH OF THE PREFRONTAL TROUGH...EXPECT ADDITIONAL CONVECTION TO DEVELOP. AT THIS TIME...WE WILL PLACE TEMPO GROUPS FOR THIS AFTERNOON WHERE THE HIGHER PROBABILITIES ARE EXPECTYED AND CLOSELY MONITOR TRENDS. INBETWEEN CONVECTION...MAINLY VFR CONDITIONS WITH SOME LIMITS IN VISIBILITY DUE TO HAZE. COLD FROPA TAKES PLACE THIS EVENING WITH A WIND SHIFT TOWARD THE NORTH WITH A STRATUS DECK EXPECTED. AT THIS TIME...SEEMS MARGINAL MVFR CONDITIONS ARE POSSIBLE FROM THIS CLOUD DECK. OUTLOOK... FRI-FRI NT...VFR. NO SIG WX. SAT...VFR/MVFR. CHC -SHRA. SUN...VFR/MVFR/ CHC -SHRA/-TSRA MON...VFR. NO SIG WX. && .HYDROLOGY... THE INCREASED CHANCE FOR MORE WIDESPREAD MODERATE TO HEAVY RAINFALL WILL OCCUR TODAY INTO THIS EVENING. PRECIPITABLE WATERS ARE EXPECTED TO CLIMB TOWARD 1.50 INCHES THAT WOULD SUPPORT HEAVY RAINFALL. HOWEVER...WE DO NOT FORESEE TOO MUCH FLOOD CONCERNS GIVEN OUR DRY WEATHER OF LATE AND THESE THUNDERSTORM CELL MOVEMENTS WILL MOVE FROM WEST TO EAST AROUND 20-30 MPH. WE DO FORESEE MINOR ISSUES WITH POOR DRAINAGE AND LOW LYING AREAS. ADDITIONAL RAINFALL IS ANTICIPATED IN THE FIRST HALF OF THE WEEKEND WITH RAINFALL AMOUNTS PERHAPS UP TO 1 INCH. PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS ON LAKE CHAMPLAIN. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...BGM SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...BGM HYDROLOGY...BGM FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 412 AM EDT THU JUN 9 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 412 AM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ADDITIONAL THUNDERSTORMS...SOME SEVERE...ARE EXPECTED LATER TODAY INTO THIS EVENING ACROSS THE REGION. THE MAIN HAZARD FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. THUNDERSTORMS WILL TRACK TO THE EAST BETWEEN 25 AND 30 MPH. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY FROM NORTH TO SOUTH THIS EVENING AS THE COLD FRONT PASSES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
416 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL ROTTERDAM 42.78N 73.95W
06/08/2011 E1.00 INCH SCHENECTADY NY PUBLIC
0458 PM HAIL 5 SSW CLIFTON PARK 42.79N 73.85W
06/08/2011 E0.88 INCH SCHENECTADY NY TRAINED SPOTTER
0500 PM HAIL 1 NE ROTTERDAM 42.79N 73.94W
06/08/2011 E1.00 INCH SCHENECTADY NY TRAINED SPOTTER
0505 PM HAIL SCHENECTADY 42.80N 73.93W
06/08/2011 E1.00 INCH SCHENECTADY NY TRAINED SPOTTER
0509 PM HAIL ROTTERDAM 42.78N 73.95W
06/08/2011 E0.88 INCH SCHENECTADY NY TRAINED SPOTTER
0512 PM HAIL 5 SSW CLIFTON PARK 42.80N 73.85W
06/08/2011 M0.88 INCH SCHENECTADY NY NWS EMPLOYEE
0513 PM HAIL 3 NNW COLONIE 42.77N 73.87W
06/08/2011 M1.00 INCH SCHENECTADY NY NWS EMPLOYEE
0520 PM HAIL BOGHT CORNERS 42.78N 73.74W
06/08/2011 E0.75 INCH ALBANY NY NWS EMPLOYEE
0544 PM HAIL GUILDERLAND 42.70N 73.89W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0545 PM HAIL 1 SSW ALBANY 42.65N 73.79W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0545 PM HAIL 1 SE ALBANY 42.65N 73.76W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0548 PM HAIL 1 NW ALBANY 42.67N 73.80W
06/08/2011 E0.88 INCH ALBANY NY TRAINED SPOTTER
0550 PM HAIL 3 NW ALBANY 42.69N 73.83W
06/08/2011 E1.00 INCH ALBANY NY NWS EMPLOYEE
NWS OFFICE
0550 PM HAIL COLONIE 42.73N 73.85W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0552 PM HAIL ALBANY 42.66N 73.78W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0554 PM HAIL 1 S ALBANY 42.65N 73.78W
06/08/2011 E1.50 INCH ALBANY NY TRAINED SPOTTER
0554 PM HAIL POLAND 43.23N 75.06W
06/08/2011 E1.00 INCH HERKIMER NY TRAINED SPOTTER
0555 PM HAIL 1 SSW ALBANY 42.65N 73.79W
06/08/2011 E0.88 INCH ALBANY NY TRAINED SPOTTER
0555 PM HAIL LOUDONVILLE 42.71N 73.77W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0600 PM HAIL NORTH GREENBUSH 42.67N 73.66W
06/08/2011 E1.00 INCH RENSSELAER NY TRAINED SPOTTER
0600 PM HAIL EAST GREENBUSH 42.59N 73.70W
06/08/2011 E0.88 INCH RENSSELAER NY TRAINED SPOTTER
0601 PM HAIL 2 SSW ALBANY 42.64N 73.79W
06/08/2011 E1.50 INCH ALBANY NY EMERGENCY MNGR
0601 PM HAIL POLAND 43.23N 75.06W
06/08/2011 M1.75 INCH HERKIMER NY TRAINED SPOTTER
0601 PM HAIL RENSSELAER 42.64N 73.74W
06/08/2011 E1.75 INCH RENSSELAER NY TRAINED SPOTTER
0608 PM TSTM WND DMG OLD FORGE 43.71N 74.97W
06/08/2011 HERKIMER NY EMERGENCY MNGR
TREES AND WIRES DOWN
0614 PM HAIL 4 NNW CEDARVILLE 42.98N 75.15W
06/08/2011 E1.50 INCH HERKIMER NY TRAINED SPOTTER
0627 PM HAIL EAST NASSAU 42.51N 73.51W
06/08/2011 E1.00 INCH RENSSELAER NY TRAINED SPOTTER
0630 PM HAIL HERKIMER 43.03N 74.99W
06/08/2011 E0.75 INCH HERKIMER NY TRAINED SPOTTER
0631 PM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
06/08/2011 HAMILTON NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0631 PM TSTM WND DMG SABAEL 43.73N 74.31W
06/08/2011 HAMILTON NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0635 PM HAIL EAST CHATHAM 42.41N 73.53W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
0635 PM TSTM WND DMG SPECULATOR 43.58N 74.38W
06/08/2011 HAMILTON NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0635 PM HAIL EAST CHATHAM 42.41N 73.53W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
0637 PM TSTM WND GST WELLS 43.39N 74.29W
06/08/2011 M61.00 MPH HAMILTON NY BROADCAST MEDIA
WXNET6
0640 PM HAIL HERKIMER 43.03N 74.99W
06/08/2011 M1.00 INCH HERKIMER NY TRAINED SPOTTER
0640 PM HAIL CANAAN CENTER 42.39N 73.46W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
0644 PM HAIL 1 NW HERKIMER 43.04N 75.00W
06/08/2011 E1.00 INCH HERKIMER NY EMERGENCY MNGR
0645 PM HAIL 2 WNW CANAAN 42.42N 73.48W
06/08/2011 E1.25 INCH COLUMBIA NY TRAINED SPOTTER
HAIL BROKE WINDOWS
0645 PM TSTM WND DMG JOHNSBURG 43.52N 73.96W
06/08/2011 WARREN NY EMERGENCY MNGR
TREES AND WIRES DOWN
0650 PM TSTM WND DMG 2 N SOUTH HORICON 43.68N 73.76W
06/08/2011 WARREN NY EMERGENCY MNGR
TREES AND WIRES DOWN
0650 PM HAIL WEST STOCKBRIDGE 42.35N 73.37W
06/08/2011 E1.00 INCH BERKSHIRE MA TRAINED SPOTTER
0656 PM TSTM WND DMG 5 W AMSTERDAM 42.95N 74.29W
06/08/2011 MONTGOMERY NY TRAINED SPOTTER
TREES AND WIRES DOWN
0656 PM HAIL STOCKBRIDGE 42.29N 73.32W
06/08/2011 E1.75 INCH BERKSHIRE MA TRAINED SPOTTER
0657 PM TSTM WND DMG CHESTERTOWN 43.65N 73.80W
06/08/2011 WARREN NY EMERGENCY MNGR
TREES AND WIRES DOWN
0700 PM HAIL CANAAN CENTER 42.39N 73.46W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
0700 PM HAIL HANNACROIX 42.43N 73.81W
06/08/2011 E1.50 INCH GREENE NY TRAINED SPOTTER
0705 PM HAIL COXSACKIE 42.36N 73.81W
06/08/2011 M3.00 INCH GREENE NY TRAINED SPOTTER
0708 PM HAIL FORT PLAIN 42.93N 74.63W
06/08/2011 E1.00 INCH MONTGOMERY NY TRAINED SPOTTER
0732 PM TSTM WND DMG GUILDERLAND CENTER 42.70N 73.97W
06/08/2011 ALBANY NY TRAINED SPOTTER
TREES DOWN POWER OUTAGES
0732 PM HAIL GUILDERLAND CENTER 42.70N 73.97W
06/08/2011 E0.88 INCH ALBANY NY TRAINED SPOTTER
0736 PM TSTM WND DMG SARATOGA SPRINGS 43.07N 73.78W
06/08/2011 SARATOGA NY PUBLIC
2 LARGE TREES DOWN
0740 PM HAIL NE SARATOGA SPRINGS 43.07N 73.77W
06/08/2011 E2.00 INCH SARATOGA NY TRAINED SPOTTER
WIND GUSTS ESTIMATED 50MPH
0744 PM TSTM WND DMG STOTTVILLE 42.29N 73.75W
06/08/2011 COLUMBIA NY TRAINED SPOTTER
TREES AND WIRES DOWN
0748 PM TSTM WND DMG COPAKE 42.10N 73.55W
06/08/2011 COLUMBIA NY TRAINED SPOTTER
TREES AND WIRES DOWN ON COUNTY ROUTE 7A
0800 PM HAIL ACRA 42.31N 74.06W
06/08/2011 E1.75 INCH GREENE NY TRAINED SPOTTER
0800 PM HAIL NEW BALTIMORE 42.45N 73.79W
06/08/2011 M3.00 INCH GREENE NY TRAINED SPOTTER
0800 PM HAIL PITTSFIELD 42.45N 73.26W
06/08/2011 E1.75 INCH BERKSHIRE MA TRAINED SPOTTER
0800 PM HAIL EAST CHATHAM 42.41N 73.53W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
0805 PM HAIL PITTSFIELD 42.45N 73.26W
06/08/2011 M1.00 INCH BERKSHIRE MA TRAINED SPOTTER
0810 PM HAIL CANAAN 42.03N 73.33W
06/08/2011 E1.75 INCH LITCHFIELD CT PUBLIC
0810 PM HAIL PITTSFIELD 42.45N 73.26W
06/08/2011 E1.50 INCH BERKSHIRE MA TRAINED SPOTTER
0820 PM HAIL CATSKILL 42.21N 73.87W
06/08/2011 E1.00 INCH GREENE NY BROADCAST MEDIA
WXNET6
0820 PM TSTM WND DMG STOCKBRIDGE 42.29N 73.32W
06/08/2011 BERKSHIRE MA TRAINED SPOTTER
NUMEROUS TREES AND LIMBS DOWN
0824 PM TSTM WND DMG LENOX 42.36N 73.29W
06/08/2011 BERKSHIRE MA AMATEUR RADIO
*** 1 INJ *** TREES DOWN
0825 PM TSTM WND DMG GRAFTON 43.17N 72.61W
06/08/2011 WINDHAM VT LAW ENFORCEMENT
TREES DOWN
0825 PM TSTM WND DMG LONDONDERRY 43.23N 72.81W
06/08/2011 WINDHAM VT LAW ENFORCEMENT
TREES DOWN
0825 PM HAIL GERMANTOWN 42.13N 73.89W
06/08/2011 E1.00 INCH COLUMBIA NY UNKNOWN
0830 PM HAIL CHURCHTOWN 42.18N 73.72W
06/08/2011 E0.75 INCH COLUMBIA NY TRAINED SPOTTER
0830 PM HAIL GERMANTOWN 42.13N 73.89W
06/08/2011 M1.25 INCH COLUMBIA NY TRAINED SPOTTER
0835 PM HAIL HILLSDALE 42.18N 73.53W
06/08/2011 E0.88 INCH COLUMBIA NY TRAINED SPOTTER
0845 PM HAIL TIVOLI 42.06N 73.91W
06/08/2011 E1.75 INCH DUTCHESS NY TRAINED SPOTTER
0845 PM HAIL SAUGERTIES 42.07N 73.95W
06/08/2011 E1.00 INCH ULSTER NY TRAINED SPOTTER
HAIL BROKE KITCHEN WINDOW
0847 PM HAIL SAUGERTIES 42.07N 73.95W
06/08/2011 E1.00 INCH ULSTER NY TRAINED SPOTTER
0849 PM HAIL SAUGERTIES 42.07N 73.95W
06/08/2011 E1.00 INCH ULSTER NY TRAINED SPOTTER
0854 PM HAIL 6 E SAUGERTIES 42.06N 73.84W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
0903 PM HAIL FALLS VILLAGE 41.95N 73.36W
06/08/2011 E1.00 INCH LITCHFIELD CT TRAINED SPOTTER
0905 PM HAIL RED HOOK 42.00N 73.88W
06/08/2011 E0.75 INCH DUTCHESS NY TRAINED SPOTTER
0914 PM HAIL SHARON 41.88N 73.47W
06/08/2011 E1.00 INCH LITCHFIELD CT TRAINED SPOTTER
0941 PM HAIL 5 NW LITCHFIELD 41.80N 73.25W
06/08/2011 E0.88 INCH LITCHFIELD CT TRAINED SPOTTER
0945 PM HAIL NORTH KENT 41.77N 73.43W
06/08/2011 E1.00 INCH LITCHFIELD CT TRAINED SPOTTER
1130 PM HAIL JEFFERSON 42.48N 74.61W
06/08/2011 M0.75 INCH SCHOHARIE NY PUBLIC
1155 PM HAIL EAST DURHAM 42.37N 74.10W
06/08/2011 M0.75 INCH GREENE NY PUBLIC
1218 AM TSTM WND DMG PALENVILLE 42.17N 74.02W
06/09/2011 GREENE NY LAW ENFORCEMENT
TREE LIMBS DOWN ON BORGART RD.
1235 AM HAIL RED HOOK 42.00N 73.88W
06/09/2011 E2.75 INCH DUTCHESS NY PUBLIC
1235 AM HAIL BECKET 42.33N 73.08W
06/09/2011 M1.00 INCH BERKSHIRE MA PUBLIC
1238 AM HAIL CATSKILL 42.21N 73.87W
06/09/2011 M0.88 INCH GREENE NY PUBLIC
0100 AM HAIL KINGSTON 41.93N 74.00W
06/09/2011 M1.00 INCH ULSTER NY TRAINED SPOTTER
0105 AM HAIL STONE RIDGE 41.85N 74.14W
06/09/2011 M1.25 INCH ULSTER NY PUBLIC
0109 AM HAIL TILLSON 41.83N 74.07W
06/09/2011 E1.00 INCH ULSTER NY PUBLIC
WINDS ESTIMATED AT 50 TO 60 MPH.
0109 AM HAIL PORT EWEN 41.91N 73.98W
06/09/2011 M0.75 INCH ULSTER NY PUBLIC
0110 AM HAIL STONE RIDGE 41.85N 74.14W
06/09/2011 M1.75 INCH ULSTER NY TRAINED SPOTTER
0110 AM HAIL ROSENDALE 41.85N 74.08W
06/09/2011 M1.00 INCH ULSTER NY TRAINED SPOTTER
0110 AM TSTM WND DMG COTTEKILL 41.85N 74.10W
06/09/2011 ULSTER NY TRAINED SPOTTER
TREE LIMBS DOWN ACCOMPANIED BY NICKEL SIZE HAIL.
0140 AM HAIL POUGHQUAG 41.61N 73.68W
06/09/2011 M1.00 INCH DUTCHESS NY PUBLIC
&&
BGMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
557 AM EDT THU JUN 9 2011
VTZ013>015-091045-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
557 AM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ARLINGTON...
OR ABOUT OVER ARLINGTON...AND MOVING SOUTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF MANCHESTER BY 600 AM EDT
ARLINGTON AND SHAFTSBURY BY 605 AM EDT
STRATTON BY 625 AM EDT
6 MILES SOUTHWEST OF WEST WARDSBORO BY 630 AM EDT
WILMINGTON BY 640 AM EDT
IN ADDITION TO POSSIBLE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4273 7247 4275 7325 4301 7327 4322 7326
4323 7324 4297 7253 4292 7252 4288 7255
4281 7254 4277 7248
TIME...MOT...LOC 0957Z 306DEG 27KT 4310 7320SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
819 AM EDT THU JUN 9 2011
NYZ042-043-091245-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
819 AM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 814 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. THIS
STORM WAS LOCATED NEAR HAGUE...OR ABOUT 14 MILES NORTHWEST OF
WHITEHALL...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
PUTNAM STATION...PUTNAM...OTTENBURGS RAMP AND 6 MILES NORTH OF
CLEMONS BY 825 AM EDT
7 MILES NORTH OF LOW HAMPTON BY 835 AM EDT
9 MILES NORTH OF HAMPTON FLATS BY 840 AM EDT
IF ON OR NEAR THE NORTH END OF LAKE GEORGE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4377 7334 4369 7340 4361 7342 4360 7339
4363 7337 4363 7332 4353 7323 4357 7339
4359 7339 4360 7341 4358 7343 4368 7381
4378 7376 4381 7338
TIME...MOT...LOC 1219Z 284DEG 33KT 4373 7349
JPVSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
904 AM EDT THU JUN 9 2011
NYZ042-043-091345-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
904 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 901 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAGUE
TO BOLTON LANDING...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
WHITEHALL TO WARRENSBURG...AND MOVING EAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
HULETTS LANDING BY 910 AM EDT
WHITEHALL BY 920 AM EDT
COMSTOCK BY 925 AM EDT
LAT...LON 4377 7334 4369 7340 4359 7342 4358 7339
4363 7337 4363 7332 4361 7329 4359 7329
4355 7324 4341 7324 4353 7378 4379 7362
4381 7338
TIME...MOT...LOC 1304Z 279DEG 34KT 4375 7348 4353 7367
JPVSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
910 AM EDT THU JUN 9 2011
CTZ001-013-MAZ025-NYZ061-066-091400-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
EASTERN DUTCHESS NY-EASTERN COLUMBIA NY-
910 AM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 906 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR COPAKE...OR ABOUT 13 MILES SOUTHWEST OF GREAT BARRINGTON...AND
MOVING SOUTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHEAST OF MILLERTON BY 920 AM EDT
ASHLEY FALLS AND 7 MILES SOUTHWEST OF SHEFFIELD BY 925 AM EDT
CANAAN...EDDY FIELD AND FALLS VILLAGE BY 930 AM EDT
NORFOLK BY 945 AM EDT
WINSTED AND TORRINGTON BY 1000 AM EDT
LAT...LON 4176 7313 4202 7367 4219 7355 4202 7301
4198 7302 4198 7297 4197 7297
TIME...MOT...LOC 1310Z 300DEG 26KT 4207 7352
JPVThe Albany radar (KENX), 86 km away, was scanning. The volume nearest the first event began at 13:34 UTC.
14 thunderstorm wind, 8 hail, 1 tornado. Local standard time, as filed.
Quarter size hail was reported during a thunderstorm in Canaan.
Trees were reported down on Route 41 in Salisbury due to strong thunderstorm winds.
Golf ball size hail was reported during a thunderstorm in Norfolk.
Ping-pong ball size hail was reported during a thunderstorm in Torrington.
Trees and wires were reported down on Route 183 in Winsted due to strong thunderstorm winds.
A large tree and wires were reported down on Route 7 in Kent between Bulls Bridge Road and Route 341 due to strong thunderstorm winds.
Ping pong ball size hail was reported in Winsted during a thunderstorm.
A tree was reported down on a house in New Milford due to strong thunderstorm winds.
Trees were reported down on Route 7 between Route 112 and Route 128 in Sharon due to strong thunderstorm winds.
A tree was reported down across Route 202 in New Preston due to strong thunderstorm winds.
Quarter to half dollar size hail was reported during a thunderstorm in Winchester Center.
Trees were reported down across Route 202 in Litchfield due to strong thunderstorm winds.
A National Weather Service Storm Survey Team confirmed a brief tornado touchdown on Great Hollow Road within a greater area of straight line wind damage consistent with a microburst.
Straight line wind damage occurred in Woodbury consistent with a microburst with winds moving southwest to northeast. Most of the damage was to hardwood trees and covered an area approximately one mile wide by one and one half miles long. The area of damage was bounded roughly by Upper Grassy Hill Road and Great Hollow Road.
Trees were reported down in Winchester due to strong thunderstorm winds.
Ping-pong ball size hail was reported during a thunderstorm in Norfolk.
Trees were reported down in Torrington due to strong thunderstorm winds.
Trees were reported down in Woodbury due to strong thunderstorm winds.
Quarter size hail was reported during a thunderstorm approximately 3 miles east-northeast of Torrington.
Quarter size hail was reported during a thunderstorm in Winsted.
Trees were reported down in Canaan due to strong thunderstorm winds.
Dozens of trees were reported down across Pumpkin Hill Road in New Milford due to strong thunderstorm winds.
Trees and wires were reported down in New Milford due to strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2011Every state in 2011This day in weather historyThe tornado archive for Connecticut, 2011Warnings in Connecticut, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339999, 325110, 325108, 325115, 325116, 325118, 339626, 325139, 325123, 325141, 325137, 325145, 325082, 325084, 325154, 325157, 325162, 325166, 325169, 325170, 325171, 325175, 325176.